Alert archive / Missouri / Areal Flood Warnings in 2007

Areal Flood Warning 21, NWS Kansas City, MO

August 24, 20079 counties in Missouri

NWS Kansas City, MO issued this areal flood warning at Aug 24, 2007, 10:22 AM CDT for 9 counties in Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2007, 10:22 AM CDT (15:22 UTC)
Expired
Aug 24, 2007, 10:30 PM CDT
In force
12 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Adair County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 165 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 3.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-111 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KEAX 241527
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1027 AM CDT FRI AUG 24 2007

MOC001-075-079-081-129-171-197-211-227-250330-
/X.NEW.KEAX.FA.W.0021.070824T1522Z-070825T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH MO-GRUNDY MO-ADAIR MO-SULLIVAN MO-GENTRY MO-HARRISON MO-
MERCER MO-PUTNAM MO-SCHUYLER MO-
1027 AM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLOOD WARNING FOR...
  ADAIR COUNTY IN NORTHEAST MISSOURI
  GENTRY COUNTY IN NORTHWEST MISSOURI
  GRUNDY COUNTY IN NORTH CENTRAL MISSOURI
  HARRISON COUNTY IN NORTH CENTRAL MISSOURI
  MERCER COUNTY IN NORTH CENTRAL MISSOURI
  PUTNAM COUNTY IN NORTH CENTRAL MISSOURI
  SCHUYLER COUNTY IN NORTHEAST MISSOURI
  SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
  WORTH COUNTY IN NORTHWEST MISSOURI

* UNTIL 1030 PM CDT FRIDAY

* AT 1004 AM CDT...TRANSPORTATION OFFICIALS REPORTED SEVERAL ROAD 
CLOSURES ACROSS THE WARNED ARE DUE TO FLOODING. THIS INCLUDES ROUTE 
M IN PUTNAM AND SCHUYLER COUNTIES. IN ADDITION...HIGHWAY 129 NORTH 
IN PUTNAM COUNTY IS CLOSED.  RUNOFF FROM HEAVY RAINFALL WHICH 
OCCURRED OVER SOUTHERN IOWA AND NORTHERN MISSOURI WILL CONTINUE TO 
PRODUCE FLOODING OF CREEKS AND STREAMS FOR MUCH OF THE DAY ACROSS 
NORTHERN PORTIONS OF MISSOURI.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 4057 9238 4005 9236 4005 9336 3997 9337
      3996 9376 4013 9376 4013 9422 4006 9423
      4006 9462 4056 9463

$$

SAW
3 follow-up statements
000 
WGUS83 KEAX 241819
FLSEAX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
118 PM CDT FRI AUG 24 2007

MOC001-075-079-081-129-171-197-211-227-250330-
/X.CON.KEAX.FA.W.0021.000000T0000Z-070825T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH MO-GRUNDY MO-ADAIR MO-SULLIVAN MO-GENTRY MO-HARRISON MO-
MERCER MO-PUTNAM MO-SCHUYLER MO-
118 PM CDT FRI AUG 24 2007

...FLOOD WARNING REMAINS IN EFFECT FOR SCHUYLER...PUTNAM...MERCER...
HARRISON...GENTRY...SULLIVAN...ADAIR...GRUNDY AND WORTH COUNTIES
UNTIL 1030 PM CDT...

HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA. HOWEVER...FLOODING 
ALONG STREAMS AND CREEKS WILL CONTINUE THROUGH THE EVENING HOURS DUE 
TO RUNOFF FROM THE OVERNIGHT TORRENTIAL RAINFALL ACROSS SOUTHERN 
IOWA AND NORTHERN MISSOURI.  TRANSPORTATION DEPARTMENT OFFICIALS 
REPORTED THERE WERE STILL SEVERAL ROAD CLOSURES ACROSS PUTNAM AND 
SCHUYLER COUNTIES EARLY THIS AFTERNOON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 4057 9238 4005 9236 4005 9336 3997 9337
      3996 9376 4013 9376 4013 9422 4006 9423
      4006 9462 4056 9463

$$

SAW
000 
WGUS83 KEAX 242257
FLSEAX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 PM CDT FRI AUG 24 2007

MOC001-075-079-081-129-171-197-211-227-250330-
/X.CON.KEAX.FA.W.0021.000000T0000Z-070825T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH MO-GRUNDY MO-ADAIR MO-SULLIVAN MO-GENTRY MO-HARRISON MO-
MERCER MO-PUTNAM MO-SCHUYLER MO-
550 PM CDT FRI AUG 24 2007

...FLOOD WARNING REMAINS IN EFFECT FOR SCHUYLER...PUTNAM...MERCER...
HARRISON...GENTRY...SULLIVAN...ADAIR...GRUNDY AND WORTH COUNTIES
UNTIL 1030 PM CDT...

RUNOFF THE HEAVY RAINFALL WHICH OCCURRED LAST NIGHT WILL CONTINUE TO 
PRODUCE FLOODING ALONG CREEKS AND STREAMS ACROSS NORTHERN MISSOURI. 
IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS 
THE REGION THIS EVENING.  WHILE THE RAIN WILL BE LIGHT IN MOST 
AREAS...SOME ISOLATED RAINFALL AMOUNTS BETWEEN A HALF AND ONE INCH 
ARE POSSIBLE. THESE HEAVIER RAINFALL TOTALS WOULD PROLONG AND 
AGGRAVATE THE FLOODING ACROSS THE WARNED AREA.

IN ADDITION...A FEW ROADS LIKELY REMAIN CLOSED DUE TO HIGH WATER. 
ESPECIALLY...ACROSS PUTNAM AND SCHUYLER COUNTIES. DO NOT DRIVE YOUR 
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER 
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.

LAT...LON 4057 9238 4005 9236 4005 9336 3997 9337
      3996 9376 4013 9376 4013 9422 4006 9423
      4006 9462 4056 9463

$$

SAW
000 
WGUS83 KEAX 242309 CCA
FLSEAX

FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 PM CDT FRI AUG 24 2007

MOC001-075-079-081-129-171-197-211-227-250330-
/X.CON.KEAX.FA.W.0021.000000T0000Z-070825T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH MO-GRUNDY MO-ADAIR MO-SULLIVAN MO-GENTRY MO-HARRISON MO-
MERCER MO-PUTNAM MO-SCHUYLER MO-
550 PM CDT FRI AUG 24 2007

...FLOOD WARNING REMAINS IN EFFECT FOR SCHUYLER...PUTNAM...MERCER...
HARRISON...GENTRY...SULLIVAN...ADAIR...GRUNDY AND WORTH COUNTIES
UNTIL 1030 PM CDT...

RUNOFF FROM THE HEAVY RAINFALL WHICH OCCURRED LAST NIGHT WILL 
CONTINUE TO PRODUCE FLOODING ALONG CREEKS AND STREAMS ACROSS 
NORTHERN MISSOURI. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS 
WILL MOVE ACROSS THE REGION THIS EVENING.  WHILE THE RAIN WILL BE 
LIGHT IN MOST AREAS...SOME ISOLATED RAINFALL AMOUNTS BETWEEN A HALF 
AND ONE INCH ARE POSSIBLE. THESE HEAVIER RAINFALL TOTALS WOULD 
PROLONG AND AGGRAVATE THE FLOODING ACROSS THE WARNED AREA.

IN ADDITION...A FEW ROADS LIKELY REMAIN CLOSED DUE TO HIGH WATER. 
ESPECIALLY...ACROSS PUTNAM AND SCHUYLER COUNTIES. DO NOT DRIVE YOUR 
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER 
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.

LAT...LON 4057 9238 4005 9236 4005 9336 3997 9337
      3996 9376 4013 9376 4013 9422 4006 9423
      4006 9462 4056 9463

$$

SAW

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Aug 24, 3:55 AM CDT, 6 hours 27 minutes earlier.

Area forecast discussion, Aug 24, 3:55 AM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 AM CDT FRI AUG 24 2007

.DISCUSSION...

HEAVY RAIN EVENT SETTING UP ACROSS MAINLY NORTHERN SECTIONS OF
FORECAST AREA...

FRONTAL BOUNDARY AND SHORTWAVES HAVE BEEN THE FOCUSING MECHANISM FOR
TRAINING CELLS THIS MORNING THAT WILL CONTINUE THROUGH THE DAY
TODAY. THE 06Z NAM SEEMS TO HAVE A BETTER HANDLE ON THE
PRECIPITATION PATTERN THAN THE 00Z RUN HAD.

CURRENT RADAR INDICATING BAND OF HEAVIEST PRECIPITATION SETTING UP
ACROSS A ST JOSEPH TO LANCASTER LINE WITH CELLS CONTINUALLY
DEVELOPING ALONG THE LINE. JUST NORTH OF THE EAX RADAR IS A PIVOT
POINT WHERE AN UPSTREAM SHORTWAVE IS ENHANCING RAINFALL FROM A
COMPLEX THAT DEVELOPED OVER KANSAS LAST NIGHT.

THE PROFILER ANALYSIS SHOWS THAT A LOW LEVEL JET CONTINUES TO SLOWLY
VEER...FURTHER SUPPORTING THE FEEDING OF MOISTURE OVER THE SAME
REGION. MEANWHILE...UPPER JET DYNAMICS FAVORING DECENT UPWARD MOTION
IN THE SAME VICINITY. DECENT THETAE ADVECTION INDICATES COPIOUS
MOISTURE TO CONTINUE MOVING INTO THE REGION. K INDEX VALUES
FORECASTED ABOVE 35 TODAY...ALONG WITH CONTINUED ISENTROPIC LIFT ON
THE 310K SURFACE. MODEL PRECIPITABLE WATER VALUES REMAIN AROUND 2
INCHES UNTIL LATER THIS AFTERNOON.

GIVEN ALL OF THE ABOVE AND WITH GOOD LIFT AND MOISTURE STILL
AVAILABLE UNTIL AROUND 00 UTC THIS EVENING...THEREFORE WILL EXTENT
THE FLASH FLOOD WATCH UNTIL THEN.

MEANWHILE...TEMPERATURES ALSO ON THE CHALLENGING SIDE...CLOUDS AND
COLD POOLS SHOULD KEEP TEMPERATURES ABOUT 10 DEG F OR SO COOLER IN
THE NORTH...AND WARMER TO THE SOUTH. ADOLPHSON

&&

AVIATION...

TIMING OF CONVECTIVE SYSTEM OVER KANSAS BRING TSTM ACTIVITY INTO
KSTJ JUST AFTER 06Z...AND REMAINING TERMINALS CLOSER TO 08Z.
UPSTREAM OBSERVATIONS PRIMARILY VFR...HOWEVER RADAR INTENSITIES
SUGGEST A GOOD DEAL OF MVFR UNDER THE HEAVIEST SHOWERS. MORE SOLID
AREA OF TSTMS OVER CNTRL KANSAS SHOULD REACH THE AREA BEFORE
12Z...WITH MORE EXTENSIVE MVFR CONDITIONS...WITH LOCALIZED IFR
POSSIBLE. MODEL SOUNDINGS AND POST CONVECTIVE SYSTEM OBSERVATIONS
SUGGEST CIGS FALLING TO AOB 2K FT LATE THIS MORNING...WITH CONTINUE
SHOWER AND TSTM ACTIVITY.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 100 AM FRIDAY TO 700 PM FRIDAY FOR
     MOZ001>008-MOZ011>017-MOZ021>023.
KS...FLASH FLOOD WATCH FROM 100 AM FRIDAY TO 700 PM FRIDAY FOR
     KSZ025-KSZ102.
Hazardous weather outlook, Aug 24, 5:50 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 AM CDT FRI AUG 24 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
550 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS POSSIBLE TODAY IN NORTHERN MISSOURI AND EXTREME
EASTERN KANSAS. A SLOW MOVING FRONT WILL CAUSE SHOWERS AND
THUNDERSTORMS...SOME WITH HEAVY RAINFALL OVER THE REGION. THUNDERSTORMS
WILL CONTINUE TO RE-DEVELOP UPSTREAM...RESULTING IN RAINFALL AMOUNTS
OF UP TO 3 INCHES OR MORE IN SOME LOCATIONS. IN ADDITION...SOME
THUNDERSTORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN NORTHERN MISSOURI.

ADOLPHSON

In the hours before

Local storm report, Aug 24, 7:43 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      ST. JOSEPH              39.76N 94.82W
08/24/2007                   BUCHANAN           MO   LAW ENFORCEMENT

            FLOODING ACROSS 759 HIGHWAY WITHIN ST. JOSEPH. 4 CARS
            STRANDED DUE TO WATER LEVEL RISING TO HOOD-LEVEL.

&&

SAW
Local storm report, Aug 24, 7:45 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     TSTM WND DMG     BETHANY                 40.27N 94.03W
08/24/2007                   HARRISON           MO   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN WITHIN THE TOWN OF
            BETHANY

&&

SAW

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:14 PM CDTAreal Flood AdvisoryEAXAndrew, Holt6 hr
Aug 24, 1:27 AM CDTAreal Flood AdvisoryEAXAndrew, Atchison, Gentry, Harrison, Holt, Mercer and 5 more6 hr
Aug 24, 1:49 AM CDTRiver Flood WarningEAXAndrew, Nodaway27 hr
Aug 24, 1:49 AM CDTRiver Flood WarningEAXAndrew, Buchanan57 hr
Aug 24, 1:49 AM CDTRiver Flood WarningEAXAtchison, Holt24 hr
Aug 24, 3:04 AM CDTFlash Flood WarningEAXAndrew, Holt6 hr
Aug 24, 4:12 AM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 1 more4 hr
Aug 24, 9:02 AM CDTAreal Flood WarningEAXAndrew, Atchison, Holt, Nodaway12 hr
Aug 24, 9:53 AM CDTRiver Flood WarningEAXBuchanan67 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXChariton, Macon19 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXLinn, Livingston34 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston66 hr
Aug 24, 10:12 AM CDTRiver Flood WarningEAXAndrew, Buchanan23 hr
Aug 24, 4:37 PM CDTTornado WarningEAXBuchanan38 min
Aug 24, 5:21 PM CDTSevere Thunderstorm WarningEAXClay, Platte39 min
Aug 24, 5:22 PM CDTAreal Flood AdvisoryEAXBuchanan3 hr
Aug 24, 5:31 PM CDTAreal Flood AdvisoryEAXDeKalb3 hr

Nearby

Areal Flood Warnings in Missouri, 2007Every areal flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.